Alert archive / Maine / River Flood Warnings in 2009

River Flood Warning 13, NWS Gray, ME

June 29, 2009Somerset County, Maine

NWS Gray, ME issued this river flood warning at Jun 29, 2009, 1:48 PM EDT for Somerset County, Maine. It took effect at Jun 29, 2009, 9:30 PM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2009, 1:48 PM EDT (17:48 UTC)
In effect from
Jun 29, 2009, 9:30 PM EDT
Expired
Jul 1, 2009, 1:43 AM EDT
In force
28 hr
Issued by
NWS Gray, ME
Flood severity
Minor

County Somerset County, ME

The radar

The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kennebec River at Skowhegan (SKOM1).

Action stage
9 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KGYX 291749
FLWGYX


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY, MAINE
148 PM EDT MON JUN 29 2009

...THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MAINE

  KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY
     
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

MEC025-300548-
/O.NEW.KGYX.FL.W.0013.090630T0130Z-090630T1527Z/
/SKOM1.1.ER.090630T0130Z.090630T0600Z.090630T0927Z.NO/
148 PM EDT MON JUN 29 2009

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KENNEBEC RIVER AT SKOWHEGAN
* FROM THIS EVENING UNTIL TUESDAY MORNING.
* AT 1 PM THIS AFTERNOON THE FLOW WAS...26880 CFS.
* MINOR FLOODING IS FORECAST.
* FLOOD FLOW IS 35000 CFS.
* THE RIVER WILL CONTINUE RISING TO NEAR 36500 CFS BY EARLY TUESDAY MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BEFORE NOON TOMORROW.

$$
4 follow-up statements
000 
WGUS81 KGYX 300232
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
1032 PM EDT MON JUN 29 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MAINE

  KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR
YOUR FAVORITE LOCAL MEDIA OUTLET.

&&

MEC025-301432-
/O.EXT.KGYX.FL.W.0013.000000T0000Z-090701T0610Z/
/SKOM1.1.ER.090629T2338Z.090630T0600Z.090701T0010Z.NO/
1032 PM EDT MON JUN 29 2009

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE KENNEBEC RIVER AT SKOWHEGAN.
* UNTIL LATE TUESDAY NIGHT.
* AT 10 PM MONDAY THE FLOW WAS 36283 CFS.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD FLOW IS 35000 CFS.
* THE RIVER WILL CONTINUE RISING TO NEAR 39200 CFS AFTER MIDNIGHT.
  THE RIVER IS EXPECTED TO FALL BELOW FLOOD TUESDAY EVENING.

$$
000 
WGUS81 KGYX 300906
FLSGYX

RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
506 AM EDT TUE JUN 30 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MAINE

  KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR
YOUR FAVORITE LOCAL MEDIA OUTLET.

&&

MEC025-302106-
/O.EXT.KGYX.FL.W.0013.000000T0000Z-090701T0543Z/
/SKOM1.1.ER.090629T2338Z.090630T0600Z.090630T2343Z.NO/
506 AM EDT TUE JUN 30 2009

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE KENNEBEC RIVER AT SKOWHEGAN.
* UNTIL LATE TONIGHT.
* AT 4 AM TUESDAY THE FLOW WAS 37546 CFS.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD FLOW IS 35000 CFS.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.

$$
000 
WGUS81 KGYX 301631
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
1231 PM EDT TUE JUN 30 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MAINE...

  KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

MEC025-301701-
/O.CAN.KGYX.FL.W.0013.000000T0000Z-090701T0543Z/
/SKOM1.1.ER.090629T2338Z.090630T0600Z.090630T1426Z.NO/
1231 PM EDT TUE JUN 30 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE KENNEBEC RIVER AT SKOWHEGAN.
* AT 12 PM THE FLOW WAS 34250 CFS.
* FLOOD FLOW IS 35000 CFS.
* THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 28800 CFS BY .

$$
842 
WGUS81 KGYX 301640 CCA
FLSGYX


RIVER FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAY, ME
1231 PM EDT TUE JUN 30 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MAINE...

  KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

MEC025-301701-
/O.COR.KGYX.FL.W.0013.000000T0000Z-090701T0543Z/
/SKOM1.1.ER.090629T2338Z.090630T0600Z.090630T1426Z.NO/
1231 PM EDT TUE JUN 30 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE KENNEBEC RIVER AT SKOWHEGAN.
* AT 12 PM THE FLOW WAS 34250 CFS.
* FLOOD FLOW IS 35000 CFS.
* THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 28800 CFS BY 8 AM WEDNESDAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Jun 29, 3:41 AM EDT, 10 hours 7 minutes earlier.

Area forecast discussion, Jun 29, 3:41 AM EDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
341 AM EDT MON JUN 29 2009

.SYNOPSIS...
LOW PRESSURE EAST OF THE CENTRAL NEW ENGLAND COAST WILL WEAKEN AND
SLOWLY MOVE AWAY FROM THE COAST TODAY THROUGH TUESDAY. LOW PRESSURE
WILL REMAIN STALLED NORTH OF THE GREAT LAKES WEDNESDAY THROUGH
FRIDAY...MAINTAINING A WET PATTERN FOR NEW ENGLAND. THE PERSISTENT
LOW WILL BEGIN TO LIFT NORTHWARD THIS WEEKEND...PROVIDING SOME
HOPE FOR A BREAK IN THE RAINY PATTERN FOR THE HOLIDAY WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
THE MAIN FORECAST PROBLEM FOR TODAY WILL BE THE RAIN.

CURRENTLY...MOISTURE FEEDING NORTHWEST AROUND THE CLOSED MID LEVEL
SYSTEM WELL SOUTHEAST OF THE NEW ENGLAND COAST CONTINUES THE SHOWER
ACTIVITY OVER THE FORECAST AREA. THERE ARE CONVECTIVE ELEMENTS IN
THE SHOWER ACTIVITY...BUT THE 0000 UTC SOUNDINGS FROM CYQI AND
KGYX SUGGEST THAT IT IS WARM AND LOW TOPPED (WITH NO LIGHTNING).
THE HEAVIEST RAIN IS OCCURRING IN THESE ELEMENTS...WHICH IS AT THE
NOSE OF THE 1.70 INCH PRECIPITABLE WATER.

TO THIS POINT...BETWEEN ONE-HALF AND ONE INCH OF RAIN HAS FALLEN.
THE FEED WILL START TO COME TO AN END AS THE CLOSED MID LEVEL
SYSTEM CONTINUES TO WOBBLE TO THE EAST. THE NORTHERN EDGE OF THE
HIGHER PRECIPITABLE WATER IS PUSHING THROUGH NEW BRUNSWICK AND
EASTERN MAINE. COULD SEE ANOTHER ONE-HALF TO THREE-QUARTERS OF AN
INCH OF RAIN. THIS SHOULD BE ABOUT THE LIMIT...AND HEADWATER
GUIDANCE SUGGESTS THIS CAN BE HANDLED WITH LITTLE PROBLEM. SO FOR
NOW...NO FLOOD WATCH. MORE ON THE FLOOD POTENTIAL IS CONTAINED IN
THE HYDROLOGY SECTION BELOW.

THE STEADIEST SHOWERS SHOULD END THIS MORNING AS THE MID LEVEL
SYSTEM WOBBLES AWAY. HOWEVER...WILL CONTINUE THE MENTION OF
SHOWERS WAS THE AIRMASS ABOVE THE INVERSION REMAINS COOL.

THE NEXT FORECAST PROBLEM BECOMES THE POTENTIAL FOR THINNING OF
THE CLOUDS ACROSS NEW HAMPSHIRE THIS AFTERNOON. MODEL SOUNDINGS
SUGGEST THIS IS POSSIBLE. BEING THE FURTHEST AWAY FROM THE MARINE
INFLUENCE...THE STRONG LATE JUNE SUN MAY BE ABLE TO PUNCH HOLES IN
THE STRATUS. SHOULD THIS OCCUR...CONVECTIVE POTENTIAL MAY NEED TO
THE ADDRESSED.

THE BEST CHANCE OF THE ABOVE OCCURRING IS ALONG THE CONNECTICUT
RIVER VALLEY. MODIFIED MODEL SOUNDINGS SUGGEST SOME LONG THIN CAPE
IS POSSIBLE WITH HEATING. THIS COULD MEAN A STRONG ENOUGH UPDRAFT
FOR ELECTRIFICATION AND THUNDERSTORMS. MENTIONED THIS IN THE WESTERNMOST
ZONES. WITH LITTLE IN THE WAY OF CHANGE IN AIRMASS...USED A MOS
BLEND FOR TEMPERATURES. BUMPED THESE NUMBERS UP ACROSS THE WESTERN
ZONES WITH POTENTIAL FOR SOME DIM SUN THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
THE BEST THREAT FOR SHOWERS SHOULD BE THIS EVENING AS ANY RESIDUAL
INSTABILITY WANES. THE PROBLEM FOR TONIGHT WILL BE FOG. WITH AMPLE
LOW LEVEL MOISTURE AND THE EVER PRESENT MARINE LAYER IN PLACE...HIT
THE FOG HARDEST NEAR THE COAST. USED A BLEND OF MOS NUMBERS FOR
LOWS AND BUMPED THEM UP A BIT...AS MOS HAS SHOWN A COOL BIAS AT
NIGHT THE PAST FEW CYCLES.

FOR TUESDAY...THERE APPEARS TO BE A BETTER CHANCE FOR HOLES TO BE
PUNCHED IN THE MARINE LAYER...ESPECIALLY AROUND THE EDGES. WITH
COOL MID LEVEL TEMPERATURES AHEAD OF THE ANOMALOUSLY STRONG MID
LEVEL SYSTEM OVER THE GREAT LAKES...CONVECTION MAY BE A CONCERN.
AGAIN...THE BEST CHANCE WOULD BE ON THE EDGES (THE CONNECTICUT
RIVER VALLEY AND THE MOUNTAINS)...AND THE HIGHEST RAIN CHANCES
WERE PLACED HERE.

MODIFIED MODEL SOUNDINGS IN THESE AREAS SHOW THE POTENTIAL FOR A
DECENT AMOUNT OF CAPE (NOT NECESSARILY THIN EITHER). THIS COULD
RESULT IN BETTER UPDRAFT POTENTIAL AND MORE PERSISTENT CELLS.
ADDED THE MENTION OF THUNDER TO THE EDGES FOR TUESDAY AFTERNOON.
RIGHT NOW...THE WIND FIELD APPEARS TO BE TOO WEAK FOR ORGANIZED
DEEP CONVECTION. WET BULB ZERO VALUES SHOULD BE FAIRLY LOW...SO
SMALL HAIL MAY BE POSSIBLE.

THE BIGGEST THREAT COULD BE HEAVY RAIN. STEERING CURRENTS WILL BE
FAIRLY WEAK...AND PRECIPITABLE WATER VALUES WILL BE ABOUT 125
PERCENT OF NORMAL. DID NOT ADD THE POTENTIAL FOR HEAVY RAIN TO THE
FORECAST YET...BUT THIS MAY HAVE TO BE ADDRESSED EVENTUALLY. THIS
IS ALL BASED ON THE FACT (WHICH IS FAR FROM GIVEN) THAT ENOUGH
HEATING WILL OCCUR FOR CONVECTION TO DEVELOP.

HIGHS TUESDAY WILL ALSO BE HIGHLY DEPENDENT ON THE AMOUNT OF
SUNSHINE. FOR NOW...HEDGED TOWARD THE WARMER GFS MOS NUMBERS IN
AREAS THAT SHOULD SEE SOME SUNSHINE...AND USED A BLEND ELSEWHERE.
IT SHOULD BE NOTED THAT A SIGNIFICANT TEMPERATURE FORECAST BUST IS
IN THE OFFING FOR TUESDAY (AS THE MOS SPREAD FOR HIGHS TUESDAY AT
KPSM IS 16 DEGREES).

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
UPPER LOW REMAINS PARKED TO THE WEST FOR TUESDAY NIGHT...MAINTAINING
A GENERALLY ONSHORE FLOW. GENERALLY FEEL PRECIPITATION IS LIKELY
IN MOST AREAS TUESDAY NIGHT. MODEL QPFS ARE LIGHT...SINCE MUCH OF
THE PRECIPITATION WILL BE MORE DRIZZLE THAN SHOWERS...HOWEVER MOS
MAY UNDERDO POPS WITH THE LOW QPFS...EVEN THOUGH CONFIDENCE IS
FAIRLY HIGH THAT MOST LOCATIONS WILL MEASURE (ALL BE IT LIGHT)
QPFS FOR TUESDAY NIGHT. THIS SUPPORTED BY A DEVELOPING SE 925 MB
OF 20 KTS WHICH TYPICALLY PRODUCES DRIZZLE FOOTHILLS SOUTH AND
EAST. OTHERWISE...NUDGE A TAD WARMER THAN NAM/GFS MOS BLEND FOR
LOWS...GIVEN THE ABOVE AVERAGE CONFIDENCE IN CLOUDY CONDITIONS.

UPPER PATTERN NOT MUCH DIFFERENT FOR WEDNESDAY.
GENERALLY...EXPECT MORE OF THE SAME...WITH STRATUS GENERALLY IN
CONTROL...AND AREAS OF DRIZZLE AND SHOWERS ACROSS THE REGION MOST
OF THE DAY. DID NOTE THE NAM12 AND GFS FIRING CONVECTION IN EASTERN
MAINE...WHILE GEM/GFS ALSO HINT AT A CONVECTIVE ELEMENT IN SOUTHERN
NEW HAMPSHIRE. NAM AND GFS BUFKIT SOUNDINGS BOTH CONFIRM CONVECTIVE
POSSIBILITIES WITH THE KEY QUESTION BEING SUNSHINE. WHILE MOSTLY
CLOUDY SKIES ARE EXPECTED...ISOLATED BREAKS OF SUNSHINE CAN/T BE
RULED OUT. AREAS OF SUNSHINE WOULD LIKELY RESULT IN THUNDERSTORMS...
WITH ORGANIZATION POSSIBLE IF THERE IS ENOUGH SUN FOR STORMS TO
DEVELOP. FOR NOW WILL MAINTAIN A MENTION OF THUNDERSTORMS...BUT
TOO UNCERTAIN FOR ANY OTHER ACTION AT THIS TIME. GFS MUCH WARMER
THAN NAM MOS...BUT GIVEN THE LIKELY ONSHORE FLOW LEAN TOWARDS
COOLER NAM.

FOR THURSDAY AND FRIDAY TIME FRAME...THE 00Z GFS DIVERGES FROM THE
12Z EUROPEAN/00Z GEM WHICH BOTH KEEP THE UPPER LOW TO THE WEST
STATIONARY LONGER. IN GENERAL...FEEL MOS EFFECTIVELY ADJUSTS FOR
UNCERTAINTY IN TERMS OF POPS...WITH LIKELY JUSTIFIED THROUGH
THURSDAY...THEN HIGH CHANCE FOR FRIDAY. IN ADDITION TO THE
UNCERTAINTY IN THE POSITION OF THE UPPER LOW...SHORTWAVES SPINNING
AROUND THE 500 MB LOW WILL KEY WAVES OF SHOWERS FOR THURSDAY/FRIDAY.
PRECIPITABLE WATER VALUES SUGGEST AMPLE MOISTURE WILL REMAIN IN
PLACE...WITH ADDITIONAL SOAKING SHOWERS POSSIBLE IN THIS TIME
FRAME. ADJUST MOS FOR A COLD BIAS ON LOWS...ESPECIALLY CONSIDERING
THE LIKELIHOOD OF OVERCAST SKIES OVERNIGHT.

LOOKING AHEAD TO THE WEEKEND...THERE IS AT LEAST SOME HOPE FOR
IMPROVING CONDITIONS. EVEN THE SLOWER GEM/EUROPEAN SOLUTIONS START
TO LIFT THE UPPER LOW SATURDAY...AND ARE ABOUT A DAY SLOWER ON THE
COLD FRONTAL PASSAGE WHICH WOULD EFFECTIVELY SWEEP OUT THE
MARITIME MOISTURE. WHILE THERE IS A CHANCE OF SHOWERS SATURDAY AND
SUNDAY...THE DAYS DO NOT LOOK TO BE WASHOUTS...WITH SOME BREAKS OF
SUN POSSIBLE. STILL VERY HARD TO PIN DOWN THIS FAR OUT...AND KEEP
IN MIND A 30 PERCENT CHANCE OF SHOWERS IS A 70 PERCENT CHANCE THAT
IT WILL NOT RAIN.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
IN THE NEAR TERM /TODAY/...MAINLY IFR/LIFR CONDITIONS THIS MORNING
AS THE RAIN CONTINUES ACROSS THE AREA. CEILINGS REMAIN BELOW 1000
FEET FOR JUST ABOUT ALL TERMINALS. THE EXCEPTION IS KLEB...WHICH
IS FURTHEST FROM THE MARINE INFLUENCE. WHILE THE HEAVIEST RAIN
WILL END THIS MORNING...WOULD EXPECT THE MARINE INVERSION TO
REMAIN IN PLACE WITH IFR CONDITIONS FOR THE REMAINDER OF THE DAY.

THERE IS A SMALL CHANCE THAT THE CLOUDS COULD THIN ACROSS WEST
CENTRAL NEW HAMPSHIRE THIS AFTERNOON AS STRONG JUNE SUN (WHICH IS
PRESUMABLY STILL THERE) MAY ERODE THE MOISTURE THIS AFTERNOON. IF
THIS OCCURS...CONVECTION COULD FORM ON THE EDGE OF THE STRATUS.
SINCE THIS IS A LONG SHOT...IT WAS NOT INCLUDED IN THE TERMINAL
FORECASTS.

IN THE SHORT TERM /TONIGHT AND TUESDAY/...THE BULK OF THE SHOWER
ACTIVITY SHOULD END THIS EVENING AS THE FORCING MOVES OFF AND THE
MARINE INDUCED STABILITY RETURNS. WOULD EXPECT ANY PLACES THAT GET
ABOVE IFR WILL DROP BACK THERE THIS EVENING...AND MAY SEE LIFR IN
FOG AT KPSM...KPWM AND KAUG.

ON TUESDAY...THE MARINE LAYER MAY TRY AGAIN TO THIN UNDER THE
STRONG LATE JUNE SUN. THIS SHOULD OCCUR ACROSS NEW HAMPSHIRE AND
PERHAPS SOUTHWEST MAINE. THIS WILL ALLOW THE AIRMASS TO DESTABILIZE.
ANY CONVECTION MAY BE LIMITED BY SURFACE FOCUS...AND THE BEST
CHANCE WOULD BE NEAR THE CONNECTICUT RIVER VALLEY.

FOR TUESDAY NIGHT THROUGH FRIDAY...EXPECT IFR OR LOWER CONDITIONS
TO BE FREQUENT AS A BROAD ONSHORE FLOW REMAINS. LOW CIGS AND FOG
WILL CONTINUE TO BE ISSUES AT PSM-PWM-AUG-CON...WITH SLIGHTLY
BETTER CONDITIONS AT LEB WHERE BREAKS IN LOW STRATUS/FOG WILL BE
MORE FREQUENT. A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

&&

.MARINE...
IN THE NEAR TERM /TODAY/...WITH LOW PRESSURE PARKED EAST OF THE
CENTRAL NEW ENGLAND COAST AND HIGH PRESSURE NOSING DOWN FROM THE
MARITIMES...WINDS ARE GUSTING CLOSE TO SMALL CRAFT LEVELS. WOULD
EXPECT THE HIGHEST WINDS THIS MORNING...AS THE LOW MOVES AWAY AND
WEAKENS...WHICH WILL ALLOW THE GRADIENT TO RELAX. SO...DESPITE THE
GUSTS THIS MORNING...NO SMALL CRAFT WINDS ARE EXPECTED.

SEAS ARE CLOSE TO SMALL CRAFT LEVELS IN A COMBINATION OF LOCAL
WIND WAVES AND A SOUTHEAST SWELL. FOR NOW...THINKING THE SEAS
SHOULD BE HIGHEST THIS MORNING AS WELL...AND WILL NOT RAISE A
SMALL CRAFT ADVISORY.

THE BIGGEST PROBLEM MAY END UP BEING THE FOG. GOMOOS BUOYS SHOW
VISIBILITIES DOWN BELOW 1 NM ACROSS MUCH OF THE OCEAN WATERS AND
NEAR THE MOUTH OF THE PENOBSCOT BAY. DO NOT SEE MUCH TO SCOUR THIS
OUT TODAY.

IN THE SHORT TERM /TONIGHT AND TUESDAY/...WINDS AND SEAS SHOULD
REMAIN BELOW SMALL CRAFT LEVELS TONIGHT AND TUESDAY WITH A TROUGH
OF LOW PRESSURE REMAINING JUST SOUTH OF THE WATERS. FOG WILL BE A
PROBLEM TONIGHT AS THE LOW VISIBILITIES OVER THE WATERS NOW WILL
NOT HAVE A CHANCE TO IMPROVE AS THE INVERSION REMAINS IN PLACE.

IN THE LONG TERM...PERHAPS THE BIGGEST IMPACT ON THE WATERS WILL
BE FOG LOWERING VISIBILITY THROUGH MUCH OF THE LATTER HALF OF THE
WEEK. WINDS SHOULD GENERALLY BE BELOW 25 KTS...THOUGH A PERIOD OF
SCA CONDITIONS CANNOT BE RULED OUT MID-LATE WEEK WITH A WEAK WAVE
OF LOW PRESSURE.

&&

.HYDROLOGY...
AN AREA OF SHOWERS CONTINUES TO CROSS THE REGION THIS MORNING. THE
MOISTURE FETCH AROUND THE CLOSED LOW JUST TO THE EAST IS IMPRESSIVE...
BUT THE NORTHERN EDGE OF THE HIGHEST PRECIPITABLE WATER AIR IS
ROUNDING THE CLOSED LOW NOW. THIS SHOULD BRING AN END TO THE
HEAVIER RAIN SHOWERS THIS MORNING.

THE UPSLOPE FLOW COULD PRODUCE HEAVIER RAIN IN THE MOUNTAINS INTO
THE AFTERNOON. TO THIS POINT...BETWEEN 0.25 AND 0.75 INCHES OF
RAIN HAS FALLEN...WITH ANOTHER 0.50 TO 0.75 INCHES POSSIBLE
THROUGH EARLY AFTERNOON. WHILE THIS IS NOT ENOUGH FOR MAINSTEM
RIVER FLOODING...WILL HAVE TO WATCH SMALL RIVERS...STREAMS AND
CREEK. AT THIS POINT...THE RAIN IS NOT FALLING WITH ENOUGH
INTENSIFY FOR PROBLEMS...SO NO FLOOD WATCH FOR TODAY. WILL
CONTINUE TO MONITOR AND UPDATE AS NEEDED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

LONG TERM...APFFEL
Hazardous weather outlook, Jun 29, 12:30 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1230 PM EDT MON JUN 29 2009

MEZ007>009-012>014-018>028-NHZ001>010-013-014-301630-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1230 PM EDT MON JUN 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADDITIONAL RAINFALL IS EXPECTED TODAY WHICH WILL KEEP SMALL RIVERS
AND STREAMS RUNNING HIGH. IN NEW HAMPSHIRE A FLOOD ADVISORY IS IN
EFFECT UNTIL 245 PM FOR SULLIVAN...NORTHWEST MERRIMACK AND
SOUTHWEST GRAFTON COUNTIES WHERE THE HEAVIES RAINFALL HAS OCCURRED
AND CONTINUES TO FALL EARLY THIS AFTERNOON.

THE RIVER FLOOD WARNING CONTINUES FOR THE SWIFT RIVER AT ROXBURY
IN OXFORD COUNTY OF WESTERN MAINE. THE RIVER IS FALLING EARLY THIS
AFTERNOON AND SHOULD DROP BELOW FLOOD STAGE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WET WEATHER PATTERN WILL CONTINUE THROUGH THURSDAY WITH MINOR
FLOODING A POSSIBILITY WITH ANY HEAVY SHOWERS OR THUNDERSTORMS
THAT DEVELOP. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR SEND IN SIGNIFICANT RAINFALL
AMOUNTS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-301630-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1230 PM EDT MON JUN 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:54 AM EDTAreal Flood AdvisoryGYXFranklin, Oxford, Somerset3 hr
Jun 29, 5:37 AM EDTAreal Flood WarningGYXFranklin, Oxford4 hr
Jun 29, 5:44 AM EDTRiver Flood WarningGYXOxford8 hr
Jun 29, 2:49 PM EDTAreal Flood WarningGYXOxford4 hr

Nearby

River Flood Warnings in Maine, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.